Alert archive / Kansas / Special Weather Statements in 2019
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Jun 26, 2019, 3:21 PM CDT for Cherokee County, Kansas. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2019, 3:21 PM CDT (20:21 UTC)
- Expired
- Jun 26, 2019, 4:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
County Cherokee County, KS
The radar
The Springfield radar (KSGF), 114 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 3:30 PM CDT | HAIL 0.7 | 5 Nnw Crestline, KS | |
| Jun 26, 4:00 PM CDT | HAIL 1 | 4 Wnw Lawton, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 49 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 1816 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -163 m²/s²
- 0-3 km storm-relative helicity
- -66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
895 WWUS83 KSGF 262021 SPSSGF Special Weather Statement National Weather Service Springfield MO 321 PM CDT Wed Jun 26 2019 KSZ101-MOZ088-262100- Cherokee KS-Jasper MO- 321 PM CDT Wed Jun 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEROKEE AND WESTERN JASPER COUNTIES UNTIL 400 PM CDT... At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near Scammon, or near Columbus, moving east at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Joplin... Webb City... Carl Junction... Galena... Airport Drive... Weir... Scammon... Asbury... Waco... Crestline... Lawton... LAT...LON 3711 9482 3730 9482 3735 9449 3707 9449 TIME...MOT...LOC 2021Z 270DEG 8KT 3722 9473 $$ Lindenberg
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Jun 26, 2:41 PM CDT, 40 minutes earlier.
Area forecast discussion, Jun 26, 2:41 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Springfield MO 241 PM CDT Wed Jun 26 2019 .SHORT TERM...(Tonight and Thursday) Issued at 240 PM CDT Wed Jun 26 2019 Extent and intensity of thunderstorms this afternoon to be main forecast concern. Overnight induced MVC has slipped slowly eastward into the Osage Beach area with a band of thunderstorms to its south along I-44. Of concern is the MLCAPEs that these storms will encounter as the band shifts into south central Missouri later this afternoon. Weak bulk shear will preclude organized severe but isolated warnings will be a possibility. The storms will be diurnal with a quick decline by early evening. Diurnal convection may again form Thursday afternoon on the periphery of the upper ridge...with coverage isolated at best and primarily over the eastern Ozarks. .LONG TERM...(Friday through Wednesday) Issued at 240 PM CDT Wed Jun 26 2019 The southwest to northeast orientated upper ridge will continue to build into the forecast area into this weekend...warming temperatures and diminishing thunderstorm coverage. The ridge will begin to flatten on Sunday as a northern stream wave ejects out of the west coast trough allowing the Gulf flow to increase on strengthening southerly flow. Thunderstorm chances as a result will increase on the over the start of the workweek toward the holiday. It will remain seasonably warm with temperature warming well into the 80s each day. Dew points will climb into the low 70s, raising heat indices up into the 90s. . && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1248 PM CDT Wed Jun 26 2019 Area terminals will largely maintain VFR conditions through this afternoon, though, an isolated thunderstorm at the BBG or SGF terminals this afternoon may bring flight categories down to MVFR for a brief time. Surface winds have been variable through most of the morning and will continue to lack consistent direction through the afternoon-- this in large part to a low-level atmospheric eddy (MCV) currently passing through the Missouri Ozarks. Skies clear out overnight with the presence of an upper- level ridge and associated surface high pressure. With calm winds and relatively wet soils, some light patchy fog will be possible near 12z. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Runnels LONG TERM...Runnels AVIATION...Albano
Hazardous weather outlook, Jun 26, 12:13 PM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1213 PM CDT Wed Jun 26 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271715- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1213 PM CDT Wed Jun 26 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Limited lightning risk. Limited excessive heat risk. DISCUSSION... Heat index values will increase into the mid and upper 90s this afternoon from southeast Kansas into central Missouri. Widely scattered thunderstorms will be possible through 6 PM...mainly south of Interstate 44 and east of Highway 65. Some of these storms may produce winds to 50 mph and small hail. Heavy downpours will also lead to a limited threat of flooding in areas where storms move over the same area. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat index values may warm into the middle to upper 90s at times this week. There will be several small chances for thunderstorms throughout the week and into next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Runnels
In the hours before
Special weather statement, Jun 26, 1:48 PM CDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Springfield MO
148 PM CDT Wed Jun 26 2019
MOZ090-261930-
Greene MO-
148 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR GREENE COUNTY UNTIL 230 PM CDT...
At 148 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ash Grove, or 15 miles east of Greenfield, moving southeast at 20
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Springfield... Republic...
Battlefield... Willard...
Ash Grove... Walnut Grove...
Brookline... Glidewell...
Cave Springs... Bois D'arc...
Galloway...
This includes Interstate 44 between mile markers 63 and 84.
LAT...LON 3724 9361 3728 9361 3728 9363 3741 9362
3743 9360 3743 9351 3723 9314 3709 9328
3710 9344
TIME...MOT...LOC 1848Z 309DEG 19KT 3735 9357
LindenbergSpecial weather statement, Jun 26, 3:18 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Springfield MO
318 PM CDT Wed Jun 26 2019
MOZ097-106-262100-
Oregon MO-Howell MO-
318 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HOWELL AND OREGON
COUNTIES UNTIL 400 PM CDT...
At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mammoth Spring, or near Thayer, moving northeast at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Grand Gulf State Park... Thayer...
Mammoth Spring... Alton...
Koshkonong... Brandsville...
Thomasville... Rover...
Wilderness... Couch...
Greer...
LAT...LON 3689 9157 3689 9156 3670 9112 3649 9142
3651 9176
TIME...MOT...LOC 2018Z 208DEG 18KT 3650 9163
LindenbergSpecial weather statement, Jun 26, 3:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Springfield MO 321 PM CDT Wed Jun 26 2019 KSZ101-MOZ088-262100- Cherokee KS-Jasper MO- 321 PM CDT Wed Jun 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEROKEE AND WESTERN JASPER COUNTIES UNTIL 400 PM CDT... At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near Scammon, or near Columbus, moving east at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Joplin... Webb City... Carl Junction... Galena... Airport Drive... Weir... Scammon... Asbury... Waco... Crestline... Lawton... LAT...LON 3711 9482 3730 9482 3735 9449 3707 9449 TIME...MOT...LOC 2021Z 270DEG 8KT 3722 9473 Lindenberg
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 2:30 AM CDT | Special Weather Statement | SGF | Vernon | 60 min |
| Jun 26, 3:13 AM CDT | Special Weather Statement | SGF | Barton, Cedar, Jasper, Vernon | 62 min |
| Jun 26, 3:43 AM CDT | Severe Thunderstorm Warning | SGF | Jasper, Newton | 30 min |
| Jun 26, 4:01 AM CDT | Special Weather Statement | SGF | Lawrence, McDonald, Newton | 59 min |
| Jun 26, 4:37 AM CDT | Special Weather Statement | SGF | Barry, Christian, Greene, Stone | 53 min |
| Jun 26, 1:48 PM CDT | Special Weather Statement | SGF | Greene | 42 min |
| Jun 26, 3:18 PM CDT | Special Weather Statement | SGF | Oregon | 42 min |
| Jun 26, 3:50 PM CDT | Special Weather Statement | SGF | Barry | 40 min |
| Jun 26, 4:00 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 45 min |
| Jun 26, 4:02 PM CDT | Severe Thunderstorm Warning | SGF | Jasper | 43 min |
| Jun 26, 4:23 PM CDT | Flash Flood Warning | SGF | Barry | 6 hr |
| Jun 26, 4:43 PM CDT | Severe Thunderstorm Warning | SGF | Barry | 47 min |
| Jun 26, 1:38 AM CDT | Special Weather Statement | SGF | Bourbon | 67 min |
| Jun 26, 4:40 PM CDT | Flash Flood Warning | SGF | Cherokee | 6 hr |
| Jun 26, 4:41 PM CDT | Severe Thunderstorm Warning | SGF | Cherokee, Crawford | 49 min |
Nearby
Special Weather Statements in Kansas, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.